Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 3, 2023, 2:48 PM PST. It took effect at Feb 3, 2023, 3:00 PM PST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2023, 2:48 PM PST (22:48 UTC)
- In effect from
- Feb 3, 2023, 3:00 PM PST
- Expired
- Feb 5, 2023, 6:12 PM PST
- In force
- 51 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 4:36 AM PST, 10 hours 12 minutes earlier.
Area forecast discussion, Feb 3, 4:36 AM PST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
436 AM PST Fri Feb 3 2023
.SYNOPSIS...Gusty south winds and light rain will gradually
diminish today. However, another storm system will yield
additional rain and wind across the area Saturday and Sunday.
Drier weather will then develop across the region early next week.
&&
.DISCUSSION...A weak upper-level shortwave trough was moving
onshore across the West Coast early this morning. Associated
frontal rains impacting NWRN CA early Friday morning were
subsequently in the process of exiting the region. Scattered
showers will fill in behind the exiting front, and ongoing south-
southeasterlies gusting from 40 to 60 mph across exposed ridges in
Humboldt/Del Norte Counties will gradually dissipate during the
remainder of the morning. Meanwhile, an upstream trough located
over the SRN Gulf of Alaska is forecast to dig southeastward
across the NERN PAC during the next 24 hours. Southerly winds will
once again increase ahead of a surface front associated with the
approaching trough...with borderline advisory level gusts possible
across exposed terrain. In addition, another round of light to
moderate rainfall is forecast to spread inland during Saturday
evening. Stratiform rain will then transition to showers Sunday
morning and afternoon...with some showers near the coast
potentially strengthening into thunderstorms as lapse rates
steepen beneath a cold upper trough progressing east across the
region.
After Sunday...upper heights are forecast to rise over the West
Coast as a ridge amplifies across the NERN PAC. Lingering
precipitation will dissipate as a result, and increasing
subsidence aloft, clearing skies, and moist antecedent soil
conditions will promote patchy valley fog development Monday
morning. Otherwise, model guidance indicates a period of dry
weather will occur across the region Monday afternoon through
Tuesday afternoon, followed by a possible series of precipitating
storm systems during mid to late next week.
Garner
&&
.AVIATION...Gusty southerlies and rain ease this morning as a
front moves eastward, with conditions expected to gradually
improve through the day today. Southerlies are expected to quickly
weaken early this morning, along with a concurrent sharp cutoff
in rainfall. A weak wave moving onshore late this morning may
bring some additional showers to the Redwood coast around midday,
with intermittent MVFR possible. After this dissipates this
afternoon, then gentle southerlies and VFR are expected this
evening and overnight for the coast while stratus may form in some
protected interior valleys.
&&
.MARINE...A front has moved onshore early this morning, with
residual gusty southerlies lingering in the lee of Cape Mendocino.
Southerlies are forecast to weaken to advisory levels later this
morning, then possibly approach Gale Force once again with another
frontal passage Saturday afternoon and evening. Northerlies then
possibly return Sunday and early next week.
Besides the short period southerly seas driven by each front, a
fresh W swell fills in this afternoon to around 11 ft at 11
seconds, and a similar fresh west swell is expected to quickly
fill in during Sunday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 10 AM PST this morning for CAZ101>111.
Winter Weather Advisory until 1 PM PST this afternoon for
CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Wind Advisory until 10 AM PST this morning for PZZ410-415.
Gale Warning until 9 AM PST this morning for PZZ450-470.
Small Craft Advisory until 3 AM PST Saturday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 3, 2:31 PM PST, 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 231 PM PST Fri Feb 3 2023 CAZ101>106-108>115-042245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 231 PM PST Fri Feb 3 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-042245- Northern Trinity- 231 PM PST Fri Feb 3 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 5 AM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:31 AM PST | Small Craft Advisory | EKA | 64 hr | |
| Feb 3, 8:51 AM PST | Gale Watch | EKA | 6 hr | |
| Feb 3, 2:34 PM PST | Winter Weather Advisory | EKA | 24 hr | |
| Feb 3, 2:48 PM PST | Gale Warning | EKA | 33 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.